DocServer

Decomposition of multivariate functions

Borwein, Jonathan M. and Lewis, Adrian (1992) Decomposition of multivariate functions. Canadian Journal of Math., 44 (3). pp. 463-482.

Full text not available from this repository.

Abstract

Given a bivariate function defined on some subset of the Cartesian product of two sets, it is natural to ask when that function can be decomposed as the sum of two univariate functions. In particular, is a pointwise limit of such functions itself decomposable? At first glance this might seem obviously true but, as we show, the possibilities are quite subtle. We consider the question of existence and uniqueness of such decompositions for this case and for many generalizations to multivariate functions and to cases where the sets and functions have topological or measure theoretic structure.

Item Type: Article
Subjects: UNSPECIFIED
Faculty: UNSPECIFIED
Depositing User: Mrs Naghmana Tehseen
Date Deposited: 15 Jan 2015 13:35
Last Modified: 15 Jan 2015 13:35
URI: https://docserver.carma.newcastle.edu.au/id/eprint/1569

Actions (login required)

View Item